Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 258, NWS Springfield, MO

March 30, 2007Laclede County, Webster County, Wright County, Missouri

NWS Springfield, MO issued this flash flood warning at Mar 30, 2007, 2:17 PM CDT for Laclede County, Webster County, Wright County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 30, 2007, 2:17 PM CDT (19:17 UTC)
Expired
Mar 30, 2007, 8:15 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Whole counties

Counties Laclede County, MO, Webster County, MO, Wright County, MO

What was reported inside it

TimeReportWhereRemark
Mar 30, 3:30 PM CDTFLASH FLOODLebanon, MOINTERSTATE 44 COMPLETELY FLOODED BETWEEN MILE MARKER 131 AND 137...NUMEROUS LOW WATER CROSSINGS FLOODED IN RURAL AREAS...FLOODING IN THE CITY OF LEBANON AS WELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
124 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 301919
FFWSGF
MOC105-225-229-310115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
217 PM CDT FRI MAR 30 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LACLEDE COUNTY IN SOUTHWEST MISSOURI...
  WEBSTER COUNTY IN SOUTHWEST MISSOURI...
  WRIGHT COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 815 PM CDT.

* AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THAT EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE   
WARNED AREA. RADAR ESTIMATES OF UP TO TWO INCHES OF RAIN HAS FALLEN 
OVER NORTHEASTERN WEBSTER COUNTY SINCE 1 PM...WITH CLOSE TO ONE INCH 
OF RAIN IN THE LEBANON AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING. SOME
  LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...LEBANON...
  MARSHFIELD...CONWAY AND NIANGUA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 3785 9238 3739 9228 3731 9292 3749 9286
      3786 9285

$$

GAEDE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 30, 1:15 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Mar 30, 1:15 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
115 PM CDT FRI MAR 30 2007

...UPDATED AVIATION DISCUSSION...

.UPDATE...
CLOUD COVER THINNED OUT ENOUGH LATE THIS MORNING TO ALLOW
TEMPERATURES TO RISE A LITTLE FASTER THAN FORECAST.  HAVE UPDATED
GRIDS/ZONES TO RAISE AFTERNOON HIGHS BY A COUPLE OF DEGREES.
CONVECTION STARTING TO FIRE ALONG OLD OUTFLOW BOUNDARIES WILL SET
OFF A SECOND ROUND OF STORMS THIS AFTERNOON.

GAEDE

&&

.AVIATION...

FOR THE 18Z TAFS...SCATTERED CONVECTIVE ACTIVITY BEGINNING TO FORM
ACROSS THE REGION AND WILL BE PREVALENT INTO THE EVENING HOURS.

AS THE UPPER LOW AND ASSOCIATED SURFACE FRONT MAKE ITS WAY SLOWLY
EASTWARD...EXPECT CONVECTIVE ACTIVITY TO INCREASE DURING THE
OVERNIGHT HOURS.  CONDITIONS WILL REMAIN VFR OUTSIDE OF THE
CONVECTIVE ACTIVITY AND MVFR IN AND NEAR THUNDERSTORMS...BECOMING
PREDOMINANTLY MVFR AFTER 12Z SATURDAY.

GAEDE

&&

.PREVIOUS DISCUSSION...

A RATHER ACTIVE PERIOD AND COMPLEX FORECAST FOR THE NEXT 48 HOURS
ACROSS THE OZARKS AS AN UPPER LEVEL LOW SLOWLY NUDGES INTO THE
CENTRAL UNITED STATES. SEVERAL FORECAST CONCERNS FOR THE NEXT
COUPLE OF DAYS INCLUDING THE POTENTIAL FOR FLOODING AND SEVERE
STORMS.

THIS MORNING...UPPER LEVEL DIFFLUENT FLOW WILL CONTINUE BROAD ASCENT
ACROSS THE REGION. THERE WILL BE A HANDFUL OF SMALLER SCALE FEATURES
TO HELP FOCUS ADDITIONAL CONVECTION. AN OUTFLOW BOUNDARY FROM
PREVIOUS CONVECTION...WHICH EXTENDED FROM COLE CAMP TO SPRINGFIELD
TO CASSVILLE AT 3 AM...WILL SLOWLY MOVE EAST BEFORE LIKELY STALLING
ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI LATER THIS MORNING. EXPECT
SHOWERS AND THUNDERSTORMS TO CONTINUE POPPING UP ALONG THIS FEATURE.
A SECOND FOCUS FOR ACTIVITY WILL BE OVER SOUTHEAST KANSAS AND
EXTREME WESTERN MISSOURI AS A WEAKENING LOW LEVEL JET AND
APPROACHING UPPER LEVEL JET AID IN LIFT. A THIRD AREA OF AT LEAST
SCATTERED CONVECTION WILL LIKELY AFFECT SOUTH CENTRAL MISSOURI AS A
SHORT WAVE TROUGH PASSES ACROSS NORTHERN ARKANSAS. HIGH CHANCE TO
LIKELY POPS WERE INCLUDED TO COVER THIS ACTIVITY.

THIS AFTERNOON...SCATTERED CONVECTION IS STILL EXPECTED OVER MUCH OF
THE FORECAST AREA...TENDING TO BE FOCUSED ALONG ANY REMAINING
OUTFLOW BOUNDARIES. A MORE ORGANIZED AREA OF CONVECTION WILL LIKELY
DEVELOP ACROSS EASTERN OKLAHOMA AND NORTHEAST TEXAS. THIS CONVECTIVE
COMPLEX WILL BEGIN SHIFTING NORTH TOWARDS THE OZARKS BY LATE THIS
AFTERNOON. THE LACK OF SHEAR SHOULD KEEP MOST STORMS BELOW SEVERE
LEVELS...BUT AN ISOLATED SEVERE HAILER IS NOT OUT OF THE QUESTION.
ABUNDANT CLOUD COVER WILL KEEP TEMPERATURES SLIGHTLY COOLER TODAY.

TONIGHT...AFOREMENTIONED COMPLEX WILL PUSH INTO SOUTHEAST KANSAS AND
WESTERN MISSOURI. SHOULD BE A FAIRLY EFFICIENT RAIN PRODUCER...WITH
ONE TO TWO INCH AMOUNTS LIKELY. WITH PORTIONS OF THIS AREA RECEIVING
A FAIR AMOUNT OF RAIN OVER THE PAST 24 HOURS...WILL HOIST A FLASH
FLOOD WATCH STARTING TONIGHT AND CONTINUING INTO SATURDAY MORNING.
ALTHOUGH INSTABILITY WILL BE SOMEWHAT MARGINAL...BETTER SHEAR WILL
START TO OVERSPREAD THE REGION. THEREFORE FEEL THERE IS A MINIMAL
THREAT FOR SEVERE WINDS AND HAIL. THIS COMPLEX WILL HAVE A HARD TIME
SHIFTING INTO SOUTH CENTRAL MISSOURI...BUT DO FEEL THERE WILL BE
SOME SCATTERED ACTIVITY OUT AHEAD OF THE MAIN LINE.

SATURDAY...THE MAIN UPPER LEVEL TROUGH AND DEVELOPING SURFACE LOW
WILL PULL INTO NORTHEAST KANSAS. A SURFACE FRONT WILL TRAIL THE
LOW...PUSHING INTO WESTERN MISSOURI AROUND MIDDAY. ANY REMAINING
MORNING CONVECTION WILL SHIFT INTO CENTRAL AND SOUTH CENTRAL
MISSOURI. CONVECTION WILL LIKELY REDEVELOP ALONG THE SURFACE FRONT
BY THE EARLY AFTERNOON. BY THIS TIME...MUCH BETTER SHEAR WILL HAVE
OVERSPREAD THE REGION...WITH 0-6KM BULK SHEAR VALUES EXCEEDING 60
KNOTS. THERE WILL BE SOME OPPORTUNITY FOR LOCALLY BACKED SURFACE
WINDS WITH ANY LEFTOVER OUTFLOW BOUNDARIES. INSTABILITY IS STILL A
BIG QUESTION WITH THE EXPECTED MORNING CONVECTION. STILL THINK THERE
WILL BE ENOUGH FOR AN INCREASED SEVERE THREAT. SETUP APPEARS
FAVORABLE FOR A BROKEN LINE OF CONVECTION INCLUDING EMBEDDED BOWS
AND PERHAPS SUPERCELLS. WIND AND HAIL WOULD BE THE MAIN THREATS.
TORNADO THREAT WOULD INCREASE WITH STRONGER INSTABILITY AND FURTHER
BACKING OF SURFACE WINDS. BEHIND THE FRONT...EXPECT AT LEAST A SLOW
FALL TO TEMPERATURES. WINDS WILL ALSO BECOME GUSTY AS HIGHER
MOMENTUMS ARE MIXED TO THE SURFACE.

SATURDAY NIGHT...THE CONVECTION WILL PULL INTO EASTERN MISSOURI
WHILE BEGINNING TO WEAKEN. POPS WERE TAPERED FROM HIGH CHANCE OVER
THE EASTERN ZONES TO ALMOST NIL OVER THE WEST. WINDS WILL SLOWLY
DIMINISH OVERNIGHT. SAW NO REASON TO STRAY TOO FAR FROM MOS
TEMPERATURES.

SUNDAY INTO MONDAY...WEAK UPPER LEVEL RIDGING WILL OVERSPREAD THE
OZARKS. EXPECT A DRY PERIOD WITH ABOVE NORMAL TEMPERATURES. MONDAY
LOOKS RATHER WARM WITH MANY LOCATIONS EASILY REACHING THE UPPER 70S.

MONDAY NIGHT INTO TUESDAY NIGHT...A STRONG UPPER LEVEL WAVE WILL
PUSH ACROSS THE NORTHERN TIER OF STATES. THIS TROUGH WILL REFLECT A
COLD FRONT DOWN TO THE SURFACE...WHICH WILL PUSH THROUGH THE OZARKS
SOMETIME ON TUESDAY. WILL LIKELY SEE AT LEAST A BRIEF PERIOD OF
MOISTURE RETURN AHEAD OF THE FRONT. HAVE THEREFORE KEPT CHANCE POPS
GOING FOR SHOWERS AND THUNDERSTORMS. TIMING DIFFERENCES AMONGST
MODELS AND AMOUNT OF MOISTURE RETURN PRECLUDE HIGHER POPS.

WEDNESDAY INTO FRIDAY...A MUCH COOLER PERIOD IN STORE AS THE UPPER
LEVEL PATTERN UNDERGOES SIGNIFICANT CHANGES. EXPECT A NORTHWEST FLOW
ALOFT TO PREVAIL WITH TEMPERATURES NEAR TO BELOW NORMAL FOR A
CHANGE. WILL NEED TO WATCH FOR IMPULSES IN THE NORTHWEST FLOW OR
PERHAPS ANOTHER FRONT FOR INCREASED PRECIPITATION CHANCES.

SCHAUMANN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH TONIGHT AND SATURDAY MORNING FOR BARRY-BARTON-
     CEDAR-DADE-JASPER-LAWRENCE-MCDONALD-NEWTON-ST. CLAIR-VERNON.
KS...FLASH FLOOD WATCH TONIGHT AND SATURDAY MORNING FOR BOURBON-
     CHEROKEE-CRAWFORD.

WFO SGF
Hazardous weather outlook, Mar 30, 12:30 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1230 PM CDT FRI MAR 30 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1230 PM CDT FRI MAR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED TO NUMEROUS THUNDERSTORMS WITH A FEW STRONG TO SEVERE
  STORMS PRODUCING:

   HAIL TO THE SIZE OF QUARTERS.
   DAMAGING WINDS TO 60 MPH.
   VERY HEAVY RAINFALL AND LOCALIZED FLOODING.

  AREAS AFFECTED AND TIMING:

   THUNDERSTORMS WILL BE SCATTERED ACROSS THE ENTIRE OUTLOOK AREA
   THIS AFTERNOON. A MORE ORGANIZED COMPLEX OF THUNDERSTORMS WILL
   SPREAD INTO SOUTHEAST KANSAS AND SOUTHWEST MISSOURI LATE THIS
   AFTERNOON AND EVENING.

  DISCUSSION:

   AN UNSTABLE AND VERY MOIST AIRMASS WILL SUPPORT THE DEVELOPMENT
   OF SCATTERED THUNDERSTORMS THIS AFTERNOON. THE PRIMARY RISK FROM
   THESE STORMS WILL BE VERY HEAVY RAINFALL AND SMALL HAIL.

   A COMPLEX OF THUNDERSTORMS WILL ORGANIZE AND SPREAD INTO
   SOUTHEAST KANSAS SOUTHWEST MISSOURI LATE THIS AFTERNOON AND
   EVENING. CONDITIONS WILL BECOME MORE FAVORABLE FOR SEVERE STORMS
   AS WINDS ALOFT INCREASE IN ADVANCE OF A STRONG UPPER LEVEL STORM
   SYSTEM. THESE STORMS WILL SPREAD ACROSS MUCH OF THE OUTLOOK AREA
   OVERNIGHT. LARGE HAIL TO THE SIZE OF QUARTERS AND DAMAGING WINDS
   TO 60 MPH WILL BE POSSIBLE ESPECIALLY WEST OF A CASSVILLE TO
   WARSAW LINE.

   IN ADDITION...VERY HEAVY RAINFALL ASSOCIATED WITH THESE STORMS
   MAY LEAD TO FLASH FLOODING. THE GREATEST RISK OF FLOODING WILL
   EXIST TONIGHT WEST OF A WARSAW TO CASSVILLE LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  SHOWERS AND THUNDERSTORMS WILL BE ONGOING SATURDAY MORNING.
  HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 50 MPH WILL BE
  POSSIBLE WITH THE STRONGER STORMS.

  A BROKEN LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS
  WESTERN MISSOURI ALONG AN ADVANCING FRONT BY EARLY SATURDAY
  AFTERNOON. WIND SHEAR WILL BE SUFFICIENT FOR SEVERE THUNDERSTORMS.
  HOWEVER UNCERTAINTY REMAINS AS TO THE AMOUNT OF INSTABILITY THAT
  WILL BE PRESENT. SUFFICIENT INSTABILITY WILL LIKELY DEVELOP ALONG
  AND EAST OF HIGHWAY 65 TO SUPPORT SEVERE THUNDERSTORMS. WIND GUSTS
  GREATER THAN 60 MPH AND HAIL TO THE SIZE OF WALNUTS WILL BE THE
  PRIMARY SEVERE THREATS. A TORNADO THREAT WOULD EXIST IF LOW LEVEL
  WINDS TURN TO THE SOUTHEAST ALONG ANY OUTFLOW BOUNDARIES...AND IF
  GREATER INSTABILITY DEVELOPS.

  HEAVY RAINFALL AND FLASH FLOODING WILL REMAIN POSSIBLE SATURDAY
  ESPECIALLY FROM SOUTHEAST KANSAS INTO CENTRAL MISSOURI.

  THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE MONDAY NIGHT AND TUESDAY
  AS ANOTHER COLD FRONT PASSES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING
  ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. EMERGENCY MANAGERS
  AND SPOTTERS SHOULD ALSO CLOSELY MONITOR THE POTENTIAL FOR SEVERE
  STORMS ON SATURDAY.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 6:08 AM CDTFlash Flood WatchSGFBarry, Barton, Cedar, Dade, Jasper, Lawrence and 4 more22 hr
Mar 30, 2:36 PM CDTSevere Thunderstorm WarningSGFLaclede, Pulaski54 min
Mar 30, 3:22 PM CDTFlash Flood WarningSGFPulaski5 hr
Mar 30, 3:29 PM CDTSevere Thunderstorm WarningSGFWebster39 min
Mar 30, 3:32 PM CDTSevere Thunderstorm WarningSGFBenton58 min
Mar 30, 3:55 PM CDTSevere Thunderstorm WarningSGFPhelps65 min
Mar 30, 3:59 PM CDTFlash Flood WarningSGFMaries, Phelps6 hr
Mar 30, 4:47 PM CDTSevere Thunderstorm WarningSGFDent28 min
Mar 30, 4:53 PM CDTSevere Thunderstorm WarningSGFMaries37 min
Mar 30, 4:54 PM CDTSevere Thunderstorm WarningSGFPhelps33 min
Mar 30, 5:13 PM CDTFlash Flood WarningSGFDent5 hr
Mar 30, 5:55 PM CDTSevere Thunderstorm WarningSGFMorgan20 min
Mar 30, 6:01 PM CDTSevere Thunderstorm WarningSGFBarton29 min
Mar 30, 6:24 PM CDTSevere Thunderstorm WarningSGFVernon66 min
Mar 30, 6:26 PM CDTFlash Flood WarningSGFBenton, Morgan6 hr
Mar 30, 6:46 PM CDTTornado WarningSGFVernon25 min
Mar 30, 6:51 PM CDTTornado WarningSGFCedar24 min

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.